# SDR 96UAL900570

- Difficulty date: July 24, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N178UA
- Make and model: Boeing 747422
- Aircraft serial: 24385
- Engine: Pwa PW4056
- System (JASC): 2170 · Humidity Control System
- Part: Humidifier
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SHORTLY AFTER LEVEL OFF AT CRUISE ALTITUDE, SMOKE APPEARED IN COCKPIT.  SMOKE CEASED AFTER LOWER RECIRCULATION FAN SWITCHED OFF.  CAUSE UNKNOWN.  COULD NOT DUPLICATE CONDITION ON GROUND.  HUMIDIFIER WAS REPLACED AS A PRECAUTION.
